On the number of positive solutions of elliptic systems

Donal O'Regan, Haiyan Wang

Research output: Contribution to journalArticle

10 Scopus citations

Abstract

The paper deals with the existence, multiplicity and nonexistence of positive radial solutions for the elliptic system div(|∇u i|p-2∇ui)+λki(|x|) fi(u1, . . . , un) = 0, p > 1, R1 < |x| < R2, ui(x) = 0, on |x| = R1 and R2, i = 1, . . . , n, x ∈ ℝN, where k i and fi, i = 1, . . . , n, are continuous and nonnegative functions. Let u = (u1, . . . , un), φ(t) = |t| p-2t, f0i = lim∥u∥→0o fi(u)/φ(∥u∥), fi = lim ∥u∥→∞ fi(u)/φ(∥u∥), i = 1, . . . , n, f = (f1 , . . . , fn), f0 = Σi=1n f0i and f = Σi=1n f i. We prove that either f0 = 0 and f = ∞ (superlinear), or f0 = ∞ and f = 0 (sublinear), guarantee existence for all λ > 0. In addition, if f i(u) > 0 for ∥u∥ > 0, i = 1, . . . , n, then either f0 = f, = 0, or f0 = f = ∞, guarantee multiplicity for sufficiently large, or small λ, respectively. On The other hand, either f0 and f > 0, or f0 and f < ∞ imply nonexistence for sufficiently large, or small λ, respectively. Furthermore, all die results are valid for Dirichlet/Neumann boundary conditions. We shall use fixed point meorems in a cone.

Original languageEnglish (US)
Pages (from-to)1417-1430
Number of pages14
JournalMathematische Nachrichten
Volume280
Issue number12
DOIs
StatePublished - Sep 18 2007

Keywords

  • Annulus
  • Cone
  • Elliptic systems
  • Fixed point theorems
  • Positive radial solutions

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'On the number of positive solutions of elliptic systems'. Together they form a unique fingerprint.

  • Cite this